MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-200
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
Primary right triathlon (tka) baseplate found to have subsided following primary surgery.Surgeon removed it, replaced with universal baseplate.Femur unaffected and remained in situ.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed via medical review.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photograph shows a recently explanted baseplate.Blood and biological matter was observed on the device.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: as described above, a patient underwent a cemented total knee arthroplasty and then approximately four years later required revision for tibial loosening.The patient was significantly obese with a bmi of 43.9.I can confirm that loosening of the primary implant occurred since i was able to review the pre-revision x-ray.I can confirm that revision occurred as i was also able to review the post revision x-ray.I cannot determine the root cause of this event with certainty.The causes of tibial loosening approximately four years after surgery are multifactorial including the original surgical technique regarding positioning and alignment and fixation as well as patient factors including elevated bmi and activity level.I would not assign any causality to the implant itself.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: as described above, a patient underwent a cemented total knee arthroplasty and then approximately four years later required revision for tibial loosening.The patient was significantly obese with a bmi of 43.9.I can confirm that loosening of the primary implant occurred since i was able to review the pre-revision x-ray.I can confirm that revision occurred as i was also able to review the post revision x-ray.I cannot determine the root cause of this event with certainty.The causes of tibial loosening approximately four years after surgery are multifactorial including the original surgical technique regarding positioning and alignment and fixation as well as patient factors including elevated bmi and activity level.I would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15630996
Report Number0002249697-2022-01519
Device Sequence Number7941705
Product Code MBH
UDI-Device Identifier07613327041569
UDI-Public07613327041569
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031729
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number5520-B-200
Device Catalogue Number5520B200
Device Lot NumberCTC6Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight100 KG